Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 9, 2012, 8:51 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 8:51 PM MDT (02:51 UTC)
- Expired
- Jul 9, 2012, 9:30 PM MDT
- In force
- 39 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 17 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 3090 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS54 KEPZ 100251
SVREPZ
NMC013-TXC141-100330-
/O.NEW.KEPZ.SV.W.0055.120710T0251Z-120710T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
851 PM MDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
NORTHWESTERN EL PASO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 930 PM MDT
* AT 846 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ANTHONY TO 5 MILES NORTHWEST OF ANTHONY...MOVING SOUTH AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTHEAST EL PASO...
WEST EL PASO...
SUNLAND PARK...
ANTHONY...
CENTRAL EL PASO...
BERINO...
ANTHONY GAP...
CHAMBERINO...
SANTA TERESA...
LA UNION...
FRANKLIN MOUNTAINS STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS AND BLOWING DUST WITH THESE STORMS WILL OCCUR WELL AHEAD
OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE
SEEKING SAFE SHELTER.
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3174 10641 3176 10645 3174 10649 3178 10653
3178 10684 3209 10674 3208 10665 3207 10644
3172 10637 3172 10639
TIME...MOT...LOC 0251Z 356DEG 20KT 3200 10659 3198 10664
3200 10669
$$
JMG2 follow-up statements
576
WWUS54 KEPZ 100314
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
914 PM MDT MON JUL 9 2012
NMC013-TXC141-100330-
/O.CON.KEPZ.SV.W.0055.000000T0000Z-120710T0330Z/
EL PASO TX-DONA ANA NM-
914 PM MDT MON JUL 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
DONA ANA AND NORTHWESTERN EL PASO COUNTIES UNTIL 930 PM MDT...
AT 908 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR I-10 AND ARTCRAFT TO SANTA TERESA...MOVING SOUTH AT 25
MPH. THE WINDS WILL OCCUR AHEAD OF THE ACTUAL THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
WEST EL PASO...
SUNLAND PARK...
ANTHONY...
CENTRAL EL PASO...
ANTHONY GAP...
CHAMBERINO...
SANTA TERESA...
LA UNION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
STRONG WINDS AND BLOWING DUST WITH THESE STORMS WILL OCCUR WELL AHEAD
OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE
SEEKING SAFE SHELTER.
&&
LAT...LON 3174 10641 3176 10645 3174 10649 3178 10653
3178 10684 3209 10674 3208 10665 3207 10644
3172 10637 3172 10639
TIME...MOT...LOC 0313Z 356DEG 20KT 3185 10658 3184 10664
3185 10669
$$
JMG353
WWUS54 KEPZ 100324
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
924 PM MDT MON JUL 9 2012
NMC013-TXC141-100334-
/O.EXP.KEPZ.SV.W.0055.000000T0000Z-120710T0330Z/
EL PASO TX-DONA ANA NM-
924 PM MDT MON JUL 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DONA ANA AND
NORTHWESTERN EL PASO COUNTIES WILL EXPIRE AT 930 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. HOWEVER GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS. IF YOU EXPERIENCED ANY SEVERE WINDS WITH
THIS STORM...PLEASE REPORT THEM TO LOCAL LAW ENFORCEMENT OR THE
NATIONAL WEATHER SERVICE.
LAT...LON 3174 10641 3176 10645 3174 10649 3178 10653
3178 10684 3209 10674 3208 10665 3207 10644
3172 10637 3172 10639
TIME...MOT...LOC 0324Z 356DEG 20KT 3179 10658 3178 10664
3179 10668
$$
JMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:58 PM MDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jul 9, 2:58 PM MDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 258 PM MDT MON JUL 9 2012 .SYNOPSIS... ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT AS ENOUGH LOW LEVEL MOISTURE AND INSTABILITY PERSIST. A COOL FRONT PUSHES IN FROM THE EAST LATE TONIGHT. THIS WILL INCREASE THE MOISTURE AND INSTABILITY FURTHER ON TUESDAY AND WEDNESDAY...INCREASING THE COVERAGE OF THUNDERSTORMS. THE HIGHER MOISTURE LEVELS WILL ALSO CREATE THE POSSIBILITY OF HEAVY RAIN AND LOCAL FLOODING. BY THURSDAY THE UPPER RIDGE RE DEVELOPS OVER NORTHERN NEW MEXICO. THIS SHOULD DECREASE THUNDERSTORM COVERAGE BACK TO ISOLATED AND ALSO ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL. && .DISCUSSION... DECENT OROGRAPHIC CONVECTION FIRING OFF THIS AFTERNOON AS DEW POINTS REMAIN IN THE UPPER 40S TO MID 50S. MEANWHILE LARGE UPPER HIGH OVER THE GREAT BASIN CONTINUES MODERATE NORTHERLY FLOW OVER THE CWA. THIS WILL RESULT IN BRINGING A LARGE VORT MAX DOWN OVER EASTERN NEW MEXICO TONIGHT. THIS WILL ALLOW A BACK DOOR COOL FRONT TO PUSH INTO THE EASTERN CWA TONIGHT AND LIKELY TO THE ARIZONA BORDER BY DAYBREAK TUESDAY. THIS SHOULD HELP INCREASE SHOWERS ACROSS THE FAR EAST TONIGHT AND THEN ALL AREAS TUESDAY. THE DRAWBACK ON TUESDAY IS THAT HIGH TEMPERATURES WILL BE ABOUT 5 TO 10 DEGREES COOLER THAN TODAY...PERHAPS BARELY REACHING CONVECTIVE TEMPS. BUT THE FRONTAL LIFT AND VORT CENTER ALOFT SHOULD MAKE UP FOR THIS. TPW PRODUCT SHOWS PW'S CURRENTLY AROUND 1.2 INCHES AND MODELS CONTINUE TO SHOW THEM INCREASING TO AROUND 1.5 INCHES TOMORROW. WITH THE MOISTURE AND INSTABILITY...THUNDERSTORM COVERAGE SHOULD INCREASE SIGNIFICANTLY TUESDAY AND WEDNESDAY. HEAVY RAINFALL AND LOCAL FLOODING WILL BE THE MAIN THREATS BOTH TUESDAY AND WEDNESDAY. NAM DOES SHOW VORT CENTER SOUTH OF THE AREA WEDNESDAY SO STILL SOME DOUBT ABOUT HOW WIDESPREAD SHOWERS/THUNDERSTORMS WILL BE ON WEDNESDAY. THURSDAY INTO THE WEEKEND...UPPER HIGH GRADUALLY BUILDS DOWN TO THE FOUR CORNERS AND NORTHERN NEW MEXICO AND ELONGATING EAST-WEST. THIS WILL MEAN BY THURSDAY AND BEYOND WE WILL BE UNDER A DRIER EAST/NORTHEAST FLOW. THUNDERSTORM COVERAGE WILL DECREASE BACK TO ISOLATED AND MOST OF THESE SHOULD REMAIN OVER MOUNTAIN AREAS. AFTER A COUPLE OF DAYS OF BELOW NORMAL TEMPERATURES...THEY SHOULD REBOUND BACK TO NORMAL OR ABOVE NORMAL BY FRIDAY. && .AVIATION....VALID 10/00Z-11/00Z. UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL BRING A SIGNIFICANT INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY TONIGHT AND TUESDAY. ISOLD LOWLAND +TSRA/SCT MTN +TSRAGS THIS EVENING THEN SCT TO NUMEROUS TSTMS OVERNIGHT AND TUESDAY. EXPECT WIND VRB25G45KT AND VSBY LESS THAN 1SM IN STORMS WITH LOCALLY HEAVY RAIN. CIGS FEW-SCT010-020 SCT-BKN030-050 BKN-OVC080-120 OVERNIGHT AND TUESDAY. && .FIRE WEATHER... HIGH PRESSURE ALOFT OVER THE INTER-MOUNTAIN WEST HAS SUPPRESSED THUNDERSTORM ACTIVITY THE PAST FEW DAYS BY PUSHING RELATIVELY DRY AND STABLE AIR IN FROM THE NORTHEAST. HOWEVER...AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL PUSH SOUTHWEST ACROSS NEW MEXICO TONIGHT THEN BECOME STATIONARY ALONG THE ARIZONA BORDER TOMORROW. THIS WILL BRING A SURGE OF MOIST AND UNSTABLE AIR TO THE REGION THAT MAY LEAD TO INCREASED SHOWER AND THUNDERSTORM ACTIVITY WITH THE POTENTIAL FOR HEAVY RAIN AND FLOODING TONIGHT THROUGH WEDNESDAY. DRAINAGES ACROSS THE LITTLE BEAR AND THE WHITEWATER-BALDY BURN SCARS WILL BE ESPECIALLY PRONE TO FLASH FLOODING. MINIMUM HUMIDITY WILL BE ABOVE 30 PERCENT THE NEXT COUPLE OF AFTERNOONS WITH EXCELLENT OVERNIGHT RECOVERY. WINDS MOSTLY LIGHT THE NEXT FEW DAYS. THAT HIGH PRESSURE ALOFT IS EXPECTED TO SHIFT EASTWARD ACROSS THE FOUR CORNERS AREA BY THURSDAY...LOWERING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 87 70 86 70 / 30 50 50 40 40 SIERRA BLANCA 71 84 68 83 69 / 40 50 50 50 30 LAS CRUCES 70 84 64 83 65 / 30 50 50 40 30 ALAMOGORDO 71 85 64 85 65 / 60 50 50 40 30 CLOUDCROFT 52 64 49 64 49 / 60 70 60 50 30 TRUTH OR CONSEQUENCES 71 84 66 80 69 / 30 50 50 30 30 SILVER CITY 65 78 63 77 60 / 20 40 40 40 30 DEMING 70 86 65 81 67 / 30 40 40 30 30 LORDSBURG 69 90 65 87 67 / 20 30 40 30 30 WEST EL PASO METRO 77 86 70 87 67 / 30 50 50 40 40 DELL CITY 66 85 66 84 64 / 60 50 60 50 40 FORT HANCOCK 72 89 71 86 70 / 30 50 50 40 30 LOMA LINDA 66 76 64 81 63 / 50 50 50 40 40 FABENS 73 88 71 86 70 / 30 50 50 40 40 SANTA TERESA 72 87 69 86 67 / 30 50 50 40 40 WHITE SANDS HQ 75 84 66 86 65 / 30 50 50 40 30 JORNADA RANGE 63 86 61 86 58 / 30 50 50 40 30 HATCH 69 84 64 82 64 / 30 50 50 30 30 COLUMBUS 72 89 72 82 71 / 20 40 40 40 40 OROGRANDE 72 85 64 87 66 / 60 50 50 40 30 MAYHILL 54 71 51 69 53 / 60 70 60 50 30 MESCALERO 53 72 50 72 50 / 60 70 60 40 30 TIMBERON 57 68 51 69 54 / 60 70 60 50 40 WINSTON 61 74 56 73 62 / 30 60 50 40 30 HILLSBORO 67 77 63 79 63 / 30 50 40 30 30 SPACEPORT 69 85 67 80 66 / 30 50 50 30 30 LAKE ROBERTS 60 79 53 80 55 / 30 40 40 40 30 HURLEY 65 83 61 80 61 / 20 40 40 30 30 CLIFF 64 91 60 86 56 / 20 40 40 30 30 MULE CREEK 59 82 56 85 55 / 20 30 30 30 30 FAYWOOD 64 80 60 80 59 / 30 40 40 30 30 ANIMAS 70 91 65 86 64 / 20 30 40 30 30 HACHITA 67 89 65 84 64 / 20 40 40 30 30 ANTELOPE WELLS 70 89 68 87 67 / 10 30 40 30 40 CLOVERDALE 65 79 61 81 60 / 10 30 40 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/PARK
Hazardous weather outlook, Jul 9, 11:09 AM MDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1109 AM MDT MON JUL 9 2012 NMZ401>417-TXZ418>424-101800- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1109 AM MDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS...MOSTLY OVER THE MOUNTAINS. COLD FRONT PUSHING IN TONIGHT MAY INCREASE SHOWER COVERAGE FOR AREAS EAST OF EL PASO AND PRODUCE OCCASIONALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... MOISTURE CONTINUES INCREASING FROM THE EAST WITH THE COLD FRONT. SHOWERS/THUNDERSTORMS WILL INCREASE IN COVERAGE TUESDAY AND WEDNESDAY. LOCAL HEAVY RAINFALL COULD CAUSE SOME FLOODING. THURSDAY AND BEYOND...THUNDERSTORMS WILL BECOME ISOLATED AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. HEFNER
In the hours before
Special weather statement, Jul 9, 5:43 PM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 543 PM MDT MON JUL 9 2012 NMZ410-411-100030- NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM- 543 PM MDT MON JUL 9 2012 ...STRONG THUNDERSTORMS THREATENING CENTRAL DONA ANA COUNTY THROUGH 630 PM MDT... AT 538 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF LAS CRUCES...MOVING WEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... EAST MESA... DONA ANA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:21 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 114 min |
| Jul 9, 7:56 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 9, 8:45 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 9, 8:59 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 91 min |
| Jul 9, 7:43 PM MDT | Areal Flood Advisory | EPZ | El Paso | 62 min |
| Jul 9, 8:19 PM MDT | Flash Flood Warning | EPZ | El Paso | 47 min |
| Jul 10, 1:12 AM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 2 hr |
| Jul 10, 4:04 PM MDT | Areal Flood Advisory | EPZ | El Paso | 70 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.